Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 8, NWS Lubbock, TX

February 25, 200824 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 25, 2008, 4:21 AM CST for 24 counties in Texas. It took effect at Feb 25, 2008, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2008, 4:21 AM CST (10:21 UTC)
In effect from
Feb 25, 2008, 9:00 AM CST
Expired
Feb 25, 2008, 6:00 PM CST
In force
9 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3239 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 251021
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
421 AM CST MON FEB 25 2008

TXZ021>044-252200-
/O.NEW.KLUB.WI.Y.0008.080225T1500Z-080225T2200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
421 AM CST MON FEB 25 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. 

A DYNAMIC STORM SYSTEM MOVING THROUGH WILL TIGHTEN THE PRESSURE
GRADIENT TODAY...BRINGING ANOTHER WINDY DAY TO WEST TEXAS. WESTERLY
TO NORTHWESTERLY WINDS WILL INCREASE INTO THE 30 TO 35 MPH RANGE
BY MID TO LATE MORNING...WITH THE STRONGER WINDS PERSISTING
THROUGH MID-AFTERNOON. WINDS GUSTS TO 55 MPH WILL BE POSSIBLE.
THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST...ESPECIALLY
NEAR OPEN FIELDS AND CONSTRUCTION ZONES. WINDS WILL BEGIN TO
DIMINISH BY LATE AFTERNOON AS THE STORM MOVES OFF TO THE EAST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KLUB 252136
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
336 PM CST MON FEB 25 2008

TXZ021>044-260000-
/O.EXT.KLUB.WI.Y.0008.000000T0000Z-080226T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
336 PM CST MON FEB 25 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

STRONG NORTHWESTERLY WINDS FOLLOWING A COLD FRONT WILL CONTINUE
THROUGH ABOUT 6 PM THIS AFTERNOON. WIND SPEEDS FROM 25 TO 35 MPH
WITH GUSTS TO 40 OR 50 MPH ARE EXPECTED TO CONTINUE JUST IN ADVANCE
OF THIS COLD FRONT AND ALSO FOLLOWING IT FOR A COUPLE OF HOURS.
THE WINDS WILL DIMINISH TO AROUND 15 TO 25 MPH BY DARK.

THROUGH 6 PM...THE STRONG WINDS WILL CONTINUE TO CAUSE AREAS OF
BLOWING DUST...ALTHOUGH THE COOLER AIR FOLLOWING THE FRONT WILL
ALLOW IMPROVEMENT IN THE DUSTY CONDITIONS. LOW VISIBILITY MAY
CONTINUE NEAR OPEN FIELDS AND CONSTRUCTION ZONES. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KLUB 260011
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
611 PM CST MON FEB 25 2008

TXZ021>044-260115-
/O.EXP.KLUB.WI.Y.0008.000000T0000Z-080226T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
611 PM CST MON FEB 25 2008

...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ALLOWED THE WIND 
ADVISORY TO EXPIRE.

NORTHERLY WINDS WILL REMAIN BREEZY THROUGH THE EVENING...WITH
SUSTAINED SPEEDS BETWEEN 15 AND 25 MPH WITH HIGHER GUSTS. THESE
WINDS WILL CONTINUE TO DIMINISH THROUGH THE REST OF THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 25, 4:13 AM CST, 8 minutes earlier.

Area forecast discussion, Feb 25, 4:13 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
413 AM CST MON FEB 25 2008

.SHORT TERM...
AFTER ONE PLEASANT DAY WITH RELATIVELY LIGHT WINDS /OF THE LAST TWO/
GEARS WILL SHIFT BACK TO THE WIND MACHINE AS ANOTHER DYNAMIC STORM
SYSTEM MOVES ACROSS. SIMILAR TO THE STORM SYSTEM ON SATURDAY...IT
APPEARS THE STRONGEST MID AND UPPER LEVEL WIND FIELDS WILL MOVE
SQUARELY OVERHEAD. THE STRONGEST WINDS AND TROUGH AXIS WILL PASS
AROUND MIDDAY...SHIFTING QUICKLY EASTWARD THROUGH THE AFTERNOON AND
EVENING. THIS SHOULD BRING THE STRONGEST WINDS TO THE SOUTH PLAINS
BETWEEN MID-MORNING AND MID-AFTERNOON. AS FAR WAS WIND SPEEDS
GO...LOCAL DECISION TREE SUGGESTS ANYWHERE FROM SOLID ADVISORY /GFS/
TO HIGH END ADVISORY /WRF-NAM/...WITH MOS GUIDANCE ALSO SUPPORTING A
SOLID ADVISORY WITH SUSTAINED WIND SPEED OF 30 TO 35 MPH OR SLIGHTLY
HIGHER. THE WRF-NAM DOES INDICATE A 700MB 60 KT JET STREAK RACING
ACROSS THE SOUTHWEST CWA AROUND 18Z...WHEREAS THE GFS HAS A BROAD
45 KT JET STRETCHING OVER THE SOUTHERN CWA. THIS COULD HAVE SOME
IMPACT ON JUST HOW HIGH ANY PARTICULAR LOCATION IS ABLE TO
GUST...THOUGH MODEL SOUNDINGS DO INDICATE THAT WE WILL NOT BE MIXED
UP THROUGH 700 MB UNTIL AROUND EARLY AFTERNOON WHEN THE STRONGER LOW
LEVEL WINDS WILL HAVE SHIFTED SOUTH AND EAST OF THE AREA. ANOTHER
CAVEAT IS THAT THERE MAY BE SOME HIGH CLOUDS MOVING ACROSS THROUGH
THE MIDDLE PART OF THE DAY POSSIBLY LIMITING HEATING/MIXING SOMEWHAT.
REGARDLESS...STILL WOULD NOT BE SURPRISED TO SEE A FEW LOCATIONS
BRIEFLY HIT HIGH WIND WARNING CRITERIA...BUT FEEL MOST LOCATIONS
SHORT REMAIN IN THE ADVISORY CATEGORY. THUS...WILL HOIST A WIND
ADVISORY FROM 15-22Z. THE STRONG WINDS WILL AGAIN KICK UP AREAS OF
BLOWING DUST. SOUTHWEST WINDS EARLY THIS MORNING WILL QUICKLY SHIFT
TO MORE WEST OR WEST-NORTHWEST AS A PACIFIC FRONT MOVES ACROSS
DURING THE REMAINDER OF THE MORNING...THEN SHIFT TOWARD THE NORTH AS
ANOTHER BOUNDARY DROPS SOUTH LATE THIS AFTERNOON/EARLY THIS EVENING.
EARLY ON...THE STRONGER WINDS/MIXING/DOWNSLOPE WILL ALLOW
TEMPERATURES TO WARM QUICKLY...BUT THE PACIFIC FRONT WILL BRING
SLIGHTLY COOLER AIR IN...TEMPERING AFTERNOON HEATING. WITH THIS IN
MIND...HAVE KEPT TEMPERATURES RATHER STEADY DURING THE AFTERNOON AS
HEATING AND COLD ADVECTION NEUTRALIZE EACH OTHER.

MOSTLY CLEAR SKIES...DIMINISHING WINDS AND A COOLER AIR MASS
SETTLING IN WILL PROMOTE A SEASONALLY COOL NIGHT TONIGHT.

.LONG TERM...
COOLER AIR WILL BE LOCATED OVER WEST TEXAS ON TUESDAY AS SURFACE
HIGH PRESSURE BRIEFLY PASSES OVER WEST TEXAS. EXPECT A QUICK
RETURN TO A SURFACE TROUGH OF LOW PRESSURE NEAR THE TX/NM BORDER BY
WEDNESDAY. EXPECT WINDS TO INCREASE AS THE PRESSURE GRADIENT
DEEPENS ON THURSDAY BUT IT WILL NOT BE NEARLY AS WINDY AS TODAY.
THE NEXT UPPER LEVEL LOW MAY AFFECT THE REGION BY NEXT WEEKEND BUT
STILL SOME UNCERTAINTY TO THE EXACT TIMING OF THE EASTWARD
MOVEMENT. SO AT THIS POINT IN TIME WE DO NOT MENTION ANY
PRECIPITATION IN THE FORECAST. WE WILL WATCH THIS THROUGH THE WEEK
AND ADJUST THE FORECAST AS NEEDED.

AFTER A COOL TUESDAY EXPECT TEMPERATURES TO WARM BACK TO ABOVE
AVERAGE FOR WEDNESDAY AND THURSDAY. SOME MINOR COOLING ON FRIDAY
IN THE WAKE OF A FRONT THAT WILL BE PUSHED SOUTHWARD BY ENERGY
MOVING INTO THE GREAT LAKES. TEMPERATURES OVER THE WEEKEND WILL
HINGE ON THE TRACK OF THE NEXT STORM SYSTEM.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE CENTRAL AND
SOUTHERN SOUTH AND ROLLING PLAINS TODAY. ADDITIONALLY...WINDS WILL
SHIFT FROM WESTERLY EARLY THIS AFTERNOON TO NORTHWEST OR NORTHERLY
AS ANOTHER FRONT WORKS IN FROM THE NORTH LATE THIS AFTERNOON OR
EARLY THIS EVENING.

WE HAVE HAD POOR RH RECOVERY OVER MOST THE AREA THIS MORNING...WITH
DRY FUELS AND A HIGH FIRE DANGER IN PLACE. ADDITIONALLY...20FT WINDS
WILL QUICKLY INCREASE IN THE 20-35 MPH RANGE WITH GUSTS TO 50 MPH BY
MID TO LATE MORNING AND REMAIN UP THROUGH MID-AFTERNOON BEFORE
BEGINNING TO SUBSIDE. THE QUESTION REMAINS HOW LOW WILL THE RH FALL?
THERE IS SOME QUESTION AS SOME SLIGHTLY COOLER AIR WILL WORK IN FROM
THE NORTHWEST AS A PACIFIC FRONT SLIDES THROUGH THIS MORNING. ALL
SAID...GREATEST LIKELIHOOD OF SEEING RH VALUES BELOW 15 PERCENT WILL
EXIST OVER THE CENTRAL AND SOUTHERN SOUTH AND ROLLING PLAINS THIS
AFTERNOON. THUS...A RED FLAG WARNING HAS BEEN ISSUED FROM 18Z-01Z
OVER SAID AREA.

FARTHER NORTH...STRONG WINDS AND RH VALUES DROPPING INTO THE 15-20
PERCENT RANGE WILL RESULT IN A HIGH FIRE DANGER. WILL COVER THIS
ELEVATED FIRE DANGER HERE WITH A SPECIAL WEATHER STATEMENT.

DRIER AIR WILL RETURN FOR WEDNESDAY INTO THURSDAY. THURSDAY
APPEARS TO BE THE DRIEST DAY AND WILL HAVE THE STRONGEST WINDS.
HOWEVER THE COMBINATION OF THE 2 PARAMETERS DOES NOT REACH
CRITERIA ISSUANCE OF A FIRE WEATHER WATCH AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        63  27  49  27  65 /   0   0  10   0   0
TULIA         65  30  50  26  64 /   0   0   0   0   0
PLAINVIEW     66  31  50  27  63 /   0   0   0   0   0
LEVELLAND     68  29  52  28  65 /   0   0   0   0   0
LUBBOCK       69  31  52  28  64 /   0   0   0   0   0
BROWNFIELD    70  31  52  29  65 /   0   0   0   0   0
CHILDRESS     74  35  53  30  66 /   0   0   0   0   0
SPUR          73  34  52  28  65 /   0   0   0   0   0
ASPERMONT     78  38  53  30  67 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR
THE FOLLOWING ZONES: TXZ033>044.

WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES: TXZ021>044.

&&

23/18

In the hours before

Special weather statement, Feb 24, 11:21 PM CST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1121 PM CST SUN FEB 24 2008

TXZ021>044-251200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
1121 PM CST SUN FEB 24 2008

...WINDY CONDITIONS AND HIGH FIRE DANGER EXPECTED ON MONDAY...

A STRONG STORM SYSTEM MOVING OUT OF THE ROCKIES AND ACROSS THE
PANHANDLES ON MONDAY WILL RESULT IN INCREASING WINDS ACROSS WEST
TEXAS. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH
GUSTS INTO THE 50S. A WIND SHIFT WILL PROGRESS ACROSS THE REGION
DURING THE DAY...SHIFTING THE WINDS FROM THE SOUTHWEST IN THE
MORNING TO NORTHWEST IN THE AFTERNOON. THE STRONG WINDS WILL
CREATE AREAS OF BLOWING DUST...ESPECIALLY NEAR OPEN FIELDS AND
CONSTRUCTION ZONES.

IN ADDITION...CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP BY
MIDDAY....ESPECIALLY ACROSS MUCH OF THE SOUTHERN PORTIONS OF THE
SOUTH PLAINS AND ROLLING PLAINS. IN THIS AREA TEMPERATURES WILL
RISE WELL INTO THE 70S...LOWERING RELATIVE HUMIDITY VALUES TO 15
PERCENT OR LOWER. VEGETATION ALSO REMAINS VERY DRY. THESE FACTORS
WILL COMBINE TO INCREASE THE DANGER OF RAPIDLY SPREADING
WILDFIRES.

CHECK WITH NOAA WEATHER RADIO...YOUR NATIONAL WEATHER SERVICE
OFFICE IN LUBBOCK WEBSITE...OR AREA MEDIA OUTLETS FOR POTENTIAL
ADVISORIES AND WARNINGS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 4:42 AM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more14 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.